Table of Contents
Algebra
Volume 2014, Article ID 701298, 11 pages
http://dx.doi.org/10.1155/2014/701298
Research Article

A Construction of Bent Functions of Variables from a Bent Function of Variables and Its Cyclic Shifts

1Departament d'Estadística i Investigació Operativa, Universitat d'Alacant, Sant Vicent del Raspeig, 03690 Alacant, Spain
2Departament de Mètodes Quantitatius i Teoria Econòmica, Universitat d'Alacant, Sant Vicent del Raspeig, 03690 Alacant, Spain
3Departamento de Estadística, Matemáticas e Informática, Universidad Miguel Hernández de Elche, 03202 Alacant, Spain

Received 9 October 2013; Accepted 17 March 2014; Published 17 April 2014

Academic Editor: Masoud Hajarian

Copyright © 2014 Joan-Josep Climent et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Braeken, V. Nikov, S. Nikova, and B. Preneel, “On Boolean functions with generalized cryptographic properties,” in Progress in Cryptology—INDOCRYPT 2004, A. Canteaut and K. Viswanathan, Eds., vol. 3348 of Lecture Notes in Computer Science, pp. 120–135, Springer, Berlin, Germany, 2004. View at Google Scholar
  2. C. Carlet and Y. Tarannikov, “Covering sequences of Boolean functions and their cryptographic significance,” Designs, Codes and Cryptography, vol. 25, no. 3, pp. 263–279, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. K. Kurosawa and R. Matsumoto, “Almost security of cryptographic boolean functions,” IEEE Transactions on Information Theory, vol. 50, no. 11, pp. 2752–2761, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. Y. Borissov, A. Braeken, S. Nikova, and B. Preneel, “On the covering radii of binary Reed-Muller codes in the set of resilient boolean functions,” IEEE Transactions on Information Theory, vol. 51, no. 3, pp. 1182–1189, 2005. View at Publisher · View at Google Scholar · View at Scopus
  5. K. Kurosawa, T. Iwata, and T. Yoshiwara, “New covering radius of Reed-Muller codes for t-resilient functions,” IEEE Transactions on Information Theory, vol. 50, no. 3, pp. 468–475, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. C. M. Adams, “Constructing symmetric ciphers using the CAST design procedure,” Designs, Codes, and Cryptography, vol. 12, no. 3, pp. 283–316, 1997. View at Google Scholar · View at Scopus
  7. K. C. Gupta and P. Sarkar, “Improved construction of nonlinear resilient S-boxes,” IEEE Transactions on Information Theory, vol. 51, no. 1, pp. 339–348, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. M. Matsui, “Linear cryptanalysis method for DES cipher,” in Advances in Cryptology—EUROCRYPT '93, T. Helleseth, Ed., vol. 765 of Lecture Notes in Computer Science, pp. 386–397, Springer, Berlin, Germany, 1994. View at Google Scholar
  9. K. Nyberg, “Perfect nonlinear S-boxes,” in Advances in Cryptology—EUROCRYPT '91, D. W. Davies, Ed., vol. 547 of Lecture Notes in Computer Science, pp. 378–386, Springer, Berlin, Germany, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. P. Sarkar and S. Maitra, “Construction of nonlinear Boolean functions with important cryptographic properties,” in Advances in Cryptology—EUROCRYPT 2000, B. Preneel, Ed., vol. 1807 of Lecture Notes in Computer Science, pp. 485–506, Springer, Berlin, Germany, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. J. Seberry, X.-M. Zhang, and Y. L. Zheng, “Nonlinearity and propagation characteristics of balanced Boolean functions,” Information and Computation, vol. 119, no. 1, pp. 1–13, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. W. Millan, “How to improve the nonlinearity of bijective S-boxes,” in Information Security and Privacy, C. Boyd and E. Dawson, Eds., vol. 1438 of Lecture Notes in Computer Science, pp. 181–192, Springer, Berlin, Germany, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. W. Millan, L. Burnet, G. Carter, A. Clark, and E. Dawson, “Evolutionary heuristics for finding cryptographically strong S-boxes,” in Information and Communication Security, V. Varadharajan and Y. Mu, Eds., vol. 1726 of Lecture Notes in Computer Science, pp. 263–274, Springer, Berlin, Germany, 1999. View at Google Scholar
  14. J. Detombe and S. Tavares, “Constructing large cryptographically strong S-boxes,” in Advances in Cryptology—AUSCRYPT '92, J. Seberry and Y. Zheng, Eds., vol. 718 of Lecture Notes in Computer Science, pp. 165–181, Springer, Berlin, Germany, 1993. View at Google Scholar
  15. C. Carlet, “Two new classes of bent functions,” in Advances in Cryptology—EUROCRYPT '93, T. Helleseth, Ed., vol. 765 of Lecture Notes in Computer Science, pp. 77–101, Springer, Berlin, Germany, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. C. Carlet, “On the secondary constructions of resilient and bent functions,” in Coding, Cryptography and Combinatorics, vol. 23 of Progress in Computer Science and Applied Logic, pp. 3–28, Birkhäuser, Basel, Switzerland, 2004. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. C. Carlet, “On bent and highly nonlinear balanced/resilient functions and their algebraic immunities,” in Applied Algebra, Algebraic Algorithms and Error-Correcting Codes, M. Fossorier, H. Imai, S. Lin, and A. Poli, Eds., vol. 3857 of Lecture Notes in Computer Science, pp. 1–28, Springer, Berlin, Germany, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. C. Carlet, “Boolean functions for cryptography and error-correcting codes,” in Boolean Models and Methods in Mathematics, Computer Science, and Engineering, Y. Crama and P. Hammer, Eds., chapter 8, pp. 257–397, Cambridge University Press, New York, NY, USA, 2010. View at Google Scholar
  19. C. Carlet and P. Guillot, “A characterization of binary bent functions,” Journal of Combinatorial Theory A, vol. 76, no. 2, pp. 328–335, 1996. View at Google Scholar
  20. C. Carlet and J. L. Yucas, “Piecewise constructions of bent and almost optimal boolean functions,” Designs, Codes, and Cryptography, vol. 37, no. 3, pp. 449–464, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  21. D. K. Chang, “Binary bent sequences of order 64,” Utilitas Mathematica, vol. 52, pp. 141–151, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  22. J.-J. Climent, F. J. Garćia, and V. Requena, “On the construction of bent functions of n+2 variables from bent functions of n variables,” Advances in Mathematics of Communications, vol. 2, no. 4, pp. 421–431, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  23. T. W. Cusick and P. Stănică, Cryptographic Boolean Functions and Applications, Academic Press, San Diego, Calif, USA, 2009. View at MathSciNet
  24. J. F. Dillon, Elementary hadamard difference sets [Ph.D. thesis], University of Maryland, College Park, Md, USA, 1974. View at MathSciNet
  25. H. Dobbertin, “Construction of bent functions and balanced Boolean functions with high nonlinearity,” in Fast Sofware Encription, B. Preneel, Ed., vol. 1008 of Lecture Notes in Computer Science, pp. 61–74, Springer, Berlin, Germany, 1995. View at Google Scholar
  26. H. Dobbertin and G. Leander, “Cryptographer's toolkit for construction of 8-bit bent functions,” Cryptology ePrint Archive 2005/089, 2005, http://eprint.iacr.org/.
  27. J. Fuller, E. Dawson, and W. Millan, “Evolutionary generation of bent functions for cryptography,” in Proceedings of the IEEE Congress on Evolutionary Computation, vol. 2, pp. 1655–1661, December 2003. View at Publisher · View at Google Scholar
  28. X.-D. Hou and P. Langevin, “Results on bent functions,” Journal of Combinatorial Theory A, vol. 80, no. 2, pp. 232–246, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  29. P. V. Kumar, R. A. Scholtz, and L. R. Welch, “Generalized bent functions and their properties,” Journal of Combinatorial Theory A, vol. 40, no. 1, pp. 90–107, 1985. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  30. W. Meier and O. Staffelbach, “Nonlinearity criteria for cryptographic functions,” in Advances in Cryptology—EUROCRYPT '89, J. J. Quisquater and J. Vandewalle, Eds., vol. 434 of Lecture Notes in Computer Science, pp. 549–562, Springer, Berlin, Germany, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. Q. Meng, H. Zhang, J. Cui, and M. Yang, “Almost enumeration of eight-variable bent functions,” Cryptology ePrint Archive 2005/100, 2005, http://eprint.iacr.org/.
  32. B. Preneel, Analysis and design of cryptographic hash functions [Ph.D. thesis], Katholieke Universiteit Leuven, Leuven, Belgium, 1993.
  33. J. Seberry and X. M. Zhang, “Constructions of bent functions from two known bent functions,” The Australasian Journal of Combinatorics, vol. 9, pp. 21–35, 1994. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. N. Tokareva, “On the number of bent functions from iterative constructions: lower bounds and hypothesis,” Advances in Mathematics of Communications, vol. 5, no. 4, pp. 609–621, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  35. N. Y. Yu and G. Gong, “Constructions of quadratic bent functions in polynomial forms,” IEEE Transactions on Information Theory, vol. 52, no. 7, pp. 3291–3299, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  36. R. L. McFarland, “A family of difference sets in noncyclic groups,” Journal of Combinatorial Theory A, vol. 15, no. 1, pp. 1–10, 1973. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  37. O. S. Rothaus, “On “bent” functions,” Journal of Combinatorial Theory A, vol. 20, no. 3, pp. 300–305, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  38. R. Yarlagadda and J. E. Hershey, “Analysis and synthesis of bent sequences,” IEE Proceedings E: Computers and Digital Techniques, vol. 136, no. 2, pp. 112–123, 1989. View at Google Scholar · View at Scopus
  39. C. Charnes, M. Rötteler, and T. Beth, “On homogeneous bent functions,” in Applied Algebra, Algebraic Algorithms and Error-Correcting Codes, S. Boztaş and I. E. Shparlinski, Eds., vol. 2227 of Lecture Notes in Computer Science, pp. 249–259, Springer, Berlin, Germany, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. C. Charnes, M. Rötteler, and T. Beth, “Homogeneous bent functions, invariants, and designs,” Designs, Codes and Cryptography, vol. 26, no. 1–3, pp. 139–154, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. C. Qu, J. Seberry, and J. Pieprzyk, “On the symmetric property of homogeneous Boolean functions,” in Information Security and Privacy, J. Pieprzyk, R. Safavi-Naini, and J. Seberry, Eds., vol. 1587 of Lecture Notes in Computer Science, pp. 26–35, Springer, Berlin, Germany, 1999. View at Google Scholar
  42. P. Langevin, “On generalized bent functions,” in Eurocode '92, vol. 339 of CISM Courses and Lectures, pp. 147–157, Springer, New York, NY, USA, 1992. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. A. Canteaut and P. Charpin, “Decomposing bent functions,” IEEE Transactions on Information Theory, vol. 49, no. 8, pp. 2004–2019, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  44. P. Langevin and G. Leander, “Counting all bent functions in dimension eight,” in Proceedings of the International Workshop on Coding and Cryptography, Ullensvang, Norway, May 2009.
  45. G. D. Cohen, M. G. Karpovsky, H. F. Mattson Jr., and J. R. Schatz, “Covering radius—survey and recent results,” IEEE Transactions on Information Theory, vol. 31, no. 3, pp. 328–343, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  46. J. Seberry, X.-M. Zhang, and Y. Zheng, “Systematic generation of cryptographically robust S-boxes (extended abstract),” in Proceedings of the 1st ACM Conference on Computer and Communications Security, pp. 171–182, Fairfax, Va, USA, November 1993. View at Scopus
  47. A. Braeken, Y. Borissov, S. Nikova, and B. Preneel, “Classication of Boolean functions of 6 variables or less with respect to some cryptographic properties,” in Automata, Languages and Programming, L. Caires, G. F. Italiano, L. Monteiro, C. Palamidessi, and M. Yung, Eds., vol. 3580 of Lecture Notes in Computer Science, pp. 324–334, Springer, Berlin, Germany, 2005. View at Google Scholar
  48. A. Canteaut, M. Daum, H. Dobbertin, and G. Leander, “Finding nonnormal bent functions,” Discrete Applied Mathematics, vol. 154, no. 2, pp. 202–218, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  49. M. Daum, H. Dobbertin, and G. Leander, “An algorithm for checking normality of Boolean functions,” in Proceedings of the International Workshop on Coding and Cryptography (WCC '03), pp. 133–142, March 2003.
  50. S. A. Vanstone and P. C. van Oorschot, An Introduction to Error Correcting Codes with Applications, Kluwer Academic, Boston, Mass, USA, 1989.